Alert archive / Missouri / Snow Advisories in 2006
Snow Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this snow advisory at Jan 9, 2006, 2:20 PM CST for 7 counties in Missouri. It took effect at Jan 10, 2006, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2006, 2:20 PM CST (20:20 UTC)
- In effect from
- Jan 10, 2006, 6:00 AM CST
- Expired
- Jan 10, 2006, 4:32 AM CST
- In force
- Issued by
- NWS St. Louis, MO
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Monroe County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 092020 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 220 PM CST MON JAN 9 2006 ...WINTER STORM TO AFFECT THE REGION LATE TONIGHT AND TUESDAY... .A STRENGTHENING STORM SYSTEM OVER NORTHEASTERN TEXAS WILL MOVE INTO SOUTHEASTERN MISSOURI BY TUESDAY AFTERNOON. AS THIS SYSTEM MOVES NORTHEAST...SUFFICIENT MOISTURE WILL INTERACT WITH IT TO PRODUCE LIGHT TO MODERATE SNOW TOWARDS DAYBREAK OVER CENTRAL MISSOURI. THE SNOW WILL MAINLY IMPACT SOUTHWEST AND CENTRAL MISSOURI. THIS IS A RAPIDLY DEVELOPING WINTER WEATHER SITUATION. RESIDENTS ACROSS CENTRAL MISSOURI SHOULD BEGIN PREPARING FOR SNOW ACCUMULATIONS THAT WILL HAVE A MAJOR IMPACT ON ROAD SURFACES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR THE LATEST UPDATES CONCERNING THIS RAPIDLY DEVELOPING WINTER WEATHER SITUATION. MOZ034-041-042-047>050-100300- /O.NEW.KLSX.SN.Y.0001.060110T1200Z-060111T0000Z/ AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-MONROE-OSAGE- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO 220 PM CST MON JAN 9 2006 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. LIGHT TO MODERATE SNOW WILL APPROACH CENTRAL MISSOURI AFTER 3 AM TONIGHT. SNOW WILL CONTINUE INTO THE AFTERNOON HOURS ON TUESDAY...TAPERING OFF BY TUESDAY EVENING. EXPECT STORM TOTAL ACCUMULATIONS OF 2 TO 5 INCHES...MAINLY ALONG AND WEST OF A PARIS TO ROLLA LINE. A SNOW ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW ARE EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES... OVERPASSES...AND CURVES. $$ BYRD
2 follow-up statements
000 WWUS43 KLSX 100248 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 848 PM CST MON JAN 9 2006 ...WINTER STORM TO AFFECT THE REGION LATE TONIGHT AND TUESDAY... .A STRENGTHENING STORM SYSTEM OVER NORTHEASTERN TEXAS WILL MOVE INTO SOUTHEASTERN MISSOURI BY TUESDAY AFTERNOON. AS THIS SYSTEM MOVES NORTHEAST...SUFFICIENT MOISTURE WILL INTERACT WITH IT TO PRODUCE LIGHT TO MODERATE SNOW TOWARDS DAYBREAK OVER CENTRAL MISSOURI. THE SNOW WILL MAINLY IMPACT SOUTHWEST AND CENTRAL MISSOURI. THIS IS A DEVELOPING WINTER WEATHER SITUATION. RESIDENTS ACROSS CENTRAL MISSOURI SHOULD BEGIN PREPARING FOR SNOW ACCUMULATIONS THAT COULD HAVE A SIGNIFICANGT IMPACT ON ROAD SURFACES. TEMPERATURES WILL REMAIN NEAR OR JUST ABOVE FREEZING BUT THE SNOW COULD BE HEAVY AT TIMES CREATING SLICK CONDITIONS ESPECIALLY ON OVERPASSES AND EXPOSED SURFACES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WINTER WEATHER SITUATION. MOZ034-041-042-047>050-101145- /O.CON.KLSX.SN.Y.0001.060110T1200Z-060111T0000Z/ AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-MONROE-OSAGE- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO 848 PM CST MON JAN 9 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. LIGHT TO MODERATE SNOW WILL APPROACH CENTRAL MISSOURI AFTER 3 AM TONIGHT. SNOW WILL CONTINUE INTO THE AFTERNOON HOURS ON TUESDAY... POSSIBLY MIXED WITH RAIN AT TIMES DURING THE AFTERNOON. TAPERING OFF BY TUESDAY EVENING. EXPECT STORM TOTAL ACCUMULATIONS OF 2 TO 4 INCHES...MAINLY ALONG AND WEST OF A PARIS TO ROLLA LINE. A SNOW ADVISORY MEANS THAT UP TO 4 INCHES OF SNOW ARE EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES... OVERPASSES...AND CURVES. $$ PEDIGO
000 WWUS43 KLSX 101032 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 432 AM CST TUE JAN 10 2006 ...WINTER STORM WILL BRING A MIX OF PRECIPITATION TO AREA TODAY... .LOW PRESSURE OVER ARKANSAS WILL MOVE NORTHEAST INTO SOUTHERN ILLINOIS BY LATE THIS AFTERNOON. THIS LOW WILL PRODUCE A LARGE AREA OF PRECIPITATION THAT WILL SPREAD ACROSS THE MIDDLE MISSISSIPPI VALLEY THIS MORNING. SOME RELATIVELY WARM AIR IS SPREADING INTO THE LOWER ATMOSPHERE WITH THIS STORM SYSTEM... CAUSING THE PRECIPITATION TO BE MORE IN THE FORM OF FREEZING RAIN AND SLEET INSTEAD OF SNOW. THIS WILL REDUCE TOTAL SNOWFALL AMOUNTS... BUT SOME HAZARDOUS TRAVEL CONDITIONS ARE STILL EXPECTED WITH THIS STORM SYSTEM THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MOZ034-041-042-047>050-102245- /O.CAN.KLSX.SN.Y.0001.060110T1200Z-060111T0000Z/ /O.NEW.KLSX.WW.Y.0001.060110T1200Z-060111T0000Z/ AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-MONROE-OSAGE- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO 432 AM CST TUE JAN 10 2006 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE SNOW ADVISORY HAS BEEN CANCELLED. A MIXTURE OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED OVER THE REGION THIS MORNING. TEMPERATURES WILL CLIMB ABOVE THE FREEZING MARK LATER THIS MORNING BRINGING AN END TO THE FREEZING RAIN. SNOW AND SLEET ACCUMULATIONS WILL BE UNDER AN INCH...AND ANY ICE ACCUMULATION FROM THE FREEZING RAIN WILL BE MINOR. A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...SLEET...OR FREEZING RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. $$ MOZ051-059-072-101800- /O.NEW.KLSX.WW.Y.0001.060110T1200Z-060110T1800Z/ CRAWFORD-GASCONADE-MONTGOMERY- 432 AM CST TUE JAN 10 2006 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. LOOK FOR A PERIOD OF FREEZING RAIN...SLEET AND POSSIBLY SOME SNOW DURING THE MORNING HOURS. THE WINTRY MIX WILL SWITCH BACK TO JUST RAIN AS TEMPERATURES CLIMB INTO THROUGH THE 30S LATER THIS MORNING AND THIS AFTERNOON. A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...SLEET...OR FREEZING RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. $$ BRITT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Jan 9, 1:30 PM CST, 50 minutes earlier.
Area forecast discussion, Jan 9, 1:30 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CST MON JAN 9 2006
.DISCUSSION...
HIGH PRESSURE COVERED THE GREAT PLAINS AND MIDWEST THIS AFTERNOON
WITH LOW PRESSURE OVER NORTH TEXAS. RIDGE OF HIGH PRESSURE WILL
PERSIST ACROSS THE AREA THROUGH TONIGHT. THE TEXAS LOW WILL MOVE
NORTHEASTWARD TONIGHT AND TUESDAY, AND IS FORECAST TO BE OVER
SOUTHERN ILLINOIS TUESDAY EVENING.
THE MODELS ARE COMING AROUND TO A SIMILAR SOLUTION IN THE UPPER
LEVELS WITH THE CLOSED H5 LOW THAT WILL MOVE ACROSS THE AREA
TUESDAY AND TUESDAY NIGHT. THE 12Z RUNS OF THE GFS, NAM AND UKMET
PLACE UPPER LOW OVER SOUTH CENTRAL MISSOURI TUESDAY EVENING AND IN
THE SAME VICINITY AS THE 00Z RUN OF THE EUROPEAN. SYSTEM IS THEN
FORECAST TO OPEN UP AND MOVE INTO THE NEW ENGLAND STATES BY
WEDNESDAY EVENING. NEXT SHORTWAVE IS FORECAST TO DIG INTO THE 4
CORNERS AREA BY THURSDAY MORNING WITH THE UKMET THE DEEPEST WITH THE
TROUGH.
THIS SYSTEM WILL IMPACT OUR WEATHER THURSDAY NIGHT INTO FRIDAY. THE
LATEST RUN OF THE GFS IS FAIRLY SIMILAR TO THE 00Z RUN OF THE
EUROPEAN WITH THE STRENGTH OF TROUGH.
FOLLOWED THE TREND OF THE BUFKIT SOUNDING FORECAST FROM THE NAM IN
REGARD TO PRECIPITATION TYPE AND DURATION FOR TUESDAY. THE SOUNDING
FORECAST AT COU SUGGESTS MOST OF THE PRECIPITATION WILL BE SNOW WITH
THE SOUNDING TEMPERATURE HOVERING ALONG THE ZERO LINE. THE MODEL
SUGGESTS A COLD RAIN ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS
AT THIS TIME.
&&
AVIATION...
ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN
AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL
AERODROME FORECASTS.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY FOR 6AM TO 6 PM TUESDAY FOR CENTRAL MISSOURI-
MONROE...AUDRAIN...BOONE...CALLAWAY...MONITEAU...COLE AND
OSAGE
IL...NONE.
&&
WFO ST LOUISHazardous weather outlook, Jan 9, 4:45 AM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 445 AM CST MON JAN 9 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 445 AM CST MON JAN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR A WINTRY MIX OF RAIN...SNOW AND SLEET LATE TONIGHT FOR PORTIONS OF SOUTHEAST MISSOURI...ROUGHLY ALONG AND SOUTH OF A LINE FROM SPARTA ILLINOIS TO CUBA MISSOURI. NO SNOW OR SLEET ACCUMULATION IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTRY MIX OF RAIN...SNOW AND SLEET WILL BE LIKELY ACROSS THE AREA ON TUESDAY...ESPECIALLY DURING THE MORNING HOURS...FOR AREAS ACROSS THE ST LOUIS METROPOLITAN AREA AND TO THE SOUTH AND EAST. THIS IS DUE TO THE COLD START TO THE DAY AND WARM AIR BEING PUSHED ALOFT BY AN APPROACHING STORM SYSTEM. ABOVE FREEZING SURFACE TEMPERATURES AND RAIN EXPECTED TO BE THE PREDOMINANT PRECIPITATION TYPE SHOULD LIMIT ANY SNOW ACCUMULATION TO LESS THAN A HALF INCH. THE CHANCE FOR SNOW WILL CONTINUE THROUGH TUESDAY NIGHT AS THE SYSTEM SLOWLY PULLS AWAY AND SOME COLDER AIR CAN WORK ITS WAY INTO THE REGION. AGAIN...ONLY MINOR SNOW ACCUMULATIONS ARE EXPECTED WITH LESS THAN AN INCH. THERE IS AN ADDITIONAL CHANCE FOR SNOW ON FRIDAY AS ANOTHER SYSTEM IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
Nearby
Snow Advisories in Missouri, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.